Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

On Some Axioms about Sentence Length

D. L. Olmsted
Language
Vol. 43, No. 1 (Mar., 1967), pp. 303-305
DOI: 10.2307/411399
Stable URL: http://www.jstor.org/stable/411399
Page Count: 3
  • Read Online (Free)
  • Download ($12.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On Some Axioms about Sentence Length
Preview not available

Abstract

Some postulates concerning the length of sentences, as advanced by Noam Chomsky, are considered in the light not only of grammatical possibilities, but also of behavioral probabilities; and certain implications for linguistic theory are suggested.

Page Thumbnails

  • Thumbnail: Page 
303
    303
  • Thumbnail: Page 
304
    304
  • Thumbnail: Page 
305
    305